Aa
Aa
A
A
A
Close
Avatar universal

post partum thyroiditis

I have been on levothyroxine for almost a year due to post partum thyroiditis. A few months after the birth I was hyperthyroid and then eventually I went hypo with fatigue and other symptoms. I was tested and have been negative for antibodies and it appears my thyroid has kicked back in because I was starting to get hyper. as of the last blood test. My dr. told me to stop the meds as he believes I will level off now that my thyroid is working again. Is this true? Also I have had some elevated blood sugars at times which he says could have been the levothyroxine and we'll see what happens when I come off the meds. How long after I stop will it take to clear from my system and return to normal pre pregnancy levels?
2 Responses
97953 tn?1440865392
MEDICAL PROFESSIONAL
Would repeat labs 5-6 weeks after discontinuing the medication.
THyroid meds won't alter glucose if thyroid levels are w/in normal range.
Avatar universal
Thanks Dr. for your reply. Does it take 5-6 weeks for the medication to leave my system?  Just wondering because the meds made me hyperthyroid and would really like to be rid of the sweating high heart rate etc.
I understand the meds won't alter glucose levels but he implied that with the meds making me hyperthyroid and now coming off of them, the constant changing thyroid levels may throw my glucose numbers off temporarily???
thanks again

You are reading content posted in the Thyroid Cancer / Nodules & Hyperthyroidism Forum

Popular Resources
We tapped the CDC for information on what you need to know about radiation exposure
Endocrinologist Mark Lupo, MD, answers 10 questions about thyroid disorders and how to treat them
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.
These common ADD/ADHD myths could already be hurting your child